MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA); PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA); PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 310-01-41
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the revision reported was likely the result of fracture of the polyethylene center and superior pegs from the glenoid body leading to glenoid wear and migration, as well as abnormal articulation between the humeral head and retained center cage.It is unclear if the reported humeral loosening was a contributing factor to the event.However, the humeral loosening and series of events cannot be confirmed as the devices were not returned for evaluation and no initial post-operative radiographs were provided.D10: 300-10-45 - equinoxe replicator plate 4.5mm o/s 300-20-02 - equinox square torque define screw drive kit.
 
Event or Problem Description
As reported, approximately 5 years post the initial right total shoulder arthroplasty, the patient was revised.One peg and cage also dissociated and were removed.Metallosis was seen, most likely due to the pegs/cage being exposed to the head.The stem was loose as well.Explanted all hardware and revised to an antibiotic spacer.All parts/pieces were removed from the patient.There was a 45 minute surgical delay, but no adverse events as a result.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.

Brand Name
EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA)
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22554554
Report Number1038671-2025-02522
Device Sequence Number9529032
Product Code KWS
UDI-Device Identifier10885862083869
UDI-Public10885862083869
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310-01-41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexFemale